# SDR CA001123002

- Difficulty date: October 26, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 6,430 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 2730 · Elevator Control System
- Part: Spring
- Part number: 71056003
- Condition: Broken
- Location: Elevator Bungee
- Part time: 648 hours
- Stage of operation: TO
- How discovered: V
- Nature of condition: O, G
- Precautionary procedure: O

## Discrepancy

(CAN) ON TAKEOFF, PILOT FELT A SNAP ON THE CONTROL WHEEL, THINKING THAT THE TRIM HAD STUCK MOMENTARILY HE FLEW THE AIRCRAFT TO ITS NEXT DESTINATION WITHOUT ANY PROBLEMS BUT NOTICED NO DOWN PRESSURE ON THE CONTROLS ONCE HE LANDED. ON INVESTIGATION WE FOUND THE ELEVATOR DOWN SPRING HAD BROKEN AT THE REAR PORTION OF THE SPRING, ABOUT AN INCH FROM THE HOOK END.
